Heart Disease Expert Forum
Verapamil and fainting
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Verapamil and fainting

I have dizziness and fainting spells. Age 47 female. BP was 220/145 now on 120 mg x 3 daily Verapamil BP now averages 160/97. Palpitations not so often pulse rate when sitting or sleeping goes to 158-180 a minute. Afterwards feel breathless & tired and need to urinate for quite a while. A few times a week have really dizzy times and occasionally goes into full faints.  Have had 3 episodes of SVT in last 6 months. Whilst happening very dizzy as if floor is undulating and very unsteady on my feet.  Now being investigated for epilepsy but feel this is not the road to go down. Cardiologist says I have heart damage but not life threatening.  I have pains in left side of chest and goes into my shoulder blade.  Sometimes just aches like tooth ache.
Related Discussions
239757_tn?1213813182
arabelle,

Thanks for the post, I'm sorry you're not feeling well.

Syncope and presyncope are very difficult symptoms to sort out without a full evaluation, of which I only have snippets from your post.

My evaluation would include a carful history and physical. The concerns I would have for you is 1) Is your arrythmia/palpitations related (ie..do they happen when you pass out and 2) what is the rhythm while its happening. This could be best accomplished with a holter or event monitor. I would also want to know what is meant by heart damage and is that related to the arrythmias and what is the mechanism by which it occured.

That said, there are other reasons why people pass out, some of which are not cardiovascular in origin (ie...seizures). The best way to get at the root is through a careful history and physical. Talk with your physician and express your concerns.

good luck and keep us updated
3 Comments
Blank
Avatar_n_tn
I understand about the fainting  and symptoms that you are discussing. I hope that you will feel better soon and get the right kind of help............

I was born with a hole in heart and leaky mvp. Had repairs 10 years ago. 4.5 years ago had heart ablation and develope 3. P.E.'s. I was not happy. About 3 years ago developed the feeling of fainting. The drs. said cannot do anymore, all of my test came out fine. Never had a tilt table and that will be performed at USC in a few weeks. I have Dx myself through the internet........LOL!!!!!!!!
I belive I have POTS. Trying to live a normal life, kind of hard when you need to fuction. Everyone said's to me, wow you look great. Only if they knew.

I have fainted a few times, I felt like my whole insides were going to let go. Been in hospital and my Drs. Heart especially puts there hands up and saids no more we can do. So, now they are fired. Why don't these heart drs. listen to us the patient more often. Like I always said, as I say the Drs. are practing. They need to keep there practice going. I really believe that I have POTS. I am desperate to feel better, any suggestions please HELP!!! I have show other symptoms also, Is there any other places in Calif. besides USC THAT DEALs with POTS. I have put information into Vanderbilt University about there study program.

And if I for sure have POTS, I will make sure every newspaper etc. in Calif and Dr. knows about POTS, so next time a patient comes in with symptoms, they will not throw there hands up in the air and say, there is no more I can do for you.
I am a go getter, my getter has got to me finally.

Thanks in advance for all your help and suggestions

Have a peaceful one,
Sharon Rae
Blank
Avatar_f_tn
My sister has had the same experience while on verapimil and also on meds. for water retention.  The problem with her was she was getting dehydtrated from losing so much fluid.
Blank
Continue discussion Blank
This Forum's Experts
Avatar_dr_m_tn
CCFHeart MD25Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank